MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Extravasation (1842); Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Cardiogenic Shock (2262)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of a device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by (b)(6) chief medical officer, who concluded that the patient's vascular injury was the result of user error (advancing the catheter without a dilator).Cardiac perforation, cardiac tamponade, and cardiogenic shock are identified in the labeling as possible adverse events/complications.The device labeling includes the following warning: "do not advance the triever catheter without first reinserting the dilator.Failure to do so may result in vessel damage or perforation." manufacturer reference#: (b)(4).
 
Event or Problem Description
An 82-year-old female presented to the emergency department due to ongoing shortness of breath.The patient had been experiencing symptoms for more than 5 days.Imaging revealed large clot burden in the right atrium (ra) which was a clot-in-transit (cit).Additionally, the patient had a saddle pulmonary embolism (pe) in the main pulmonary artery (mpa) and bilateral pe in the right pulmonary artery (rpa) and left pulmonary artery (lpa).Removal of the cit was successful.The 1st aspiration yielded substantial thrombus.The physician inserted the dilator and advanced the triever24 (t24) to engage with the clot and did 2 additional pulls, completely removing clot from the ra.The physician proceeded to cross the right heart and take pressure measurements.Due to the patient's pressures, there was discussion on ending the case, but the physician wanted to quickly address the pulmonary arteries.Wire position was obtained and the t24 was advanced.The t24 caused the wire to push out and due to the high pressures, the physician switched to a triever20 (t20).The t20 was advanced into the mpa, and multiple aspirations yielded organized clot.The physician then advanced the t20 without the dilator and performed several more aspirations which yielded clot.The physician moved the t20 due to cavitation and advanced it again without the dilator.The subsequent aspiration did not yield clot.The physician pulled back into the mpa and re-wired to the lpa.Upon advancing the t20, the patient complained of phlegm in their throat.Observation revealed blood was also present in the patient's mouth.The physician continued with the procedure while the patient spat up blood.The patient was assessed and there no were signs of extravasation.The patient then began to decompensate and was intubated.A code was called, and cardiopulmonary resuscitation (cpr) was conducted for 20 seconds.Defibrillator pads were also used.Upon obtaining a heartbeat, the patient was placed on extracorporeal membrane oxygenation (ecmo) and the area of extravasation was ballooned.The extravasation was located on the right lung near the truncus anterior/right interlobar which aligned with where the t20 was advanced without a dilator.A bronchoscope was also performed which confirmed blood coming from the right lung.The patient was additionally given a blood transfusion and pressors among other medications which helped raise their blood pressure.The patient was discharged to the intensive care unit.

Brand Name
TRIEVER20
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20858091
Report Number3020347218-2024-00048
Device Sequence Number3918328
Product Code QEW
UDI-Device Identifier00850291007079
UDI-Public00850291007079
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF GUIDEWIRE.; GLIDEWIRE.; J-WIRE.; PIGTAIL CATHETER.; TRIEVER24.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age82 YR
Patient SexFemale